Yahoo Answers is shutting down on 4 May 2021 (Eastern Time) and the Yahoo Answers website is now in read-only mode. There will be no changes to other Yahoo properties or services, or your Yahoo account. You can find more information about the Yahoo Answers shutdown and how to download your data on this help page.
How Long Should I Give Sertraline A Chance?
I have social and general anxiety that is interfering with my university studies, so I was prescribed Sertraline by my doctor.
I have taken fluoxetine for anxiety+depression a few years ago and had little to no side effects, but felt that it only really helped the depression side of things (which I am currently not experiencing), which is why I wanted to try something different.
I have been on 50mg Sertraline now for 3 days, and the side effects are hell. Diarrhoea a couple of hours after I take a tablet, random intense bouts of nausea and dizziness (to the point where i nearly fainted in the shower today), a constant heaviness in my head and a complete lack of desire to eat. I'm still struggling to get to the studio at uni because I feel nervous leaving the house in this state. I've never understood why people said antidepressants makes people into zombies until now!
I am already sacrificing a fair bit to be on these tablets - I can't take my migraine medication when on it, and have discovered that I've already lost the ability to orgasm, but if they treat my anxiety and mean I can continue my uni course like a normal person then it is worth it.
Are these side effects normal and just my body getting used to the medication? Is it worth continuing to see if they get any better, or should I stop taking it before it becomes difficult for me to get off them? Any help or sharing of experiences would be much appreciated!
- Anonymous6 years ago
I also had horrendous side effects when starting sertraline. You would be better off reducing to 25mg a day for a week, or even 2, and then trying 50mg. The side effects should pass within 2 weeks and the therapeutic effects felt within 4-6 weeks. Do speak to your doctor again as you may be better suited to a different SSRI, such as citalopram, which has fewer side effects.